Abstract

Very narrow, with the width smaller than a wavelength, solitons in (1+1)-dimensional and (2+1)-dimensional versions of cubic–quintic and full saturable models are studied, starting with the full system of the Maxwell’s equations rather than the paraxial (nonlinear Schrödinger) approximation. For the solitons with both TE and TM polarizations it is shown that there always exists a finite minimum width, and the solitons cease to exist at a critical value of the propagation constant, at which their width diverges. Full similarity of the results obtained for both nonlinearities suggests that the same general conclusions apply to narrow solitons in any non-Kerr model.

© 2001 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Perfect optical solitons: spatial Kerr solitons as exact solutions of Maxwell's equations

Alessandro Ciattoni, Bruno Crosignani, Paolo Di Porto, and Amnon Yariv
J. Opt. Soc. Am. B 22(7) 1384-1394 (2005)

Circularly polarized spatial solitons in Kerr media beyond paraxial approximation

Hongcheng Wang and Weilong She
Opt. Express 13(18) 6931-6936 (2005)

On the limits of validity of nonparaxial propagation equations in Kerr media

Alessandro Ciattoni, Bruno Crosignani, Paolo Di Porto, Jacob Scheuer, and Amnon Yariv
Opt. Express 14(12) 5517-5523 (2006)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (2)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (38)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription